Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 167, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 3, 2004, 5:16 PM CDT for Presidio County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2004, 5:16 PM CDT (22:16 UTC)
- Expired
- Jun 3, 2004, 6:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.3 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1345 J/kg
- Mixed-layer CIN
- -317 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 032216
SVRMAF
TXC377-032300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
512 PM CDT THU JUN 3 2004
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PRESIDIO COUNTY IN SOUTHWEST TEXAS
* UNTIL 600 PM CDT
* AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS LINE OF STORMS
STRETCHED FROM ADOBES TO CASA PIEDRA...MOVING SOUTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ADOBES...
PRESIDIO...
REDFORD...
OPEN COUNTRY OF SOUTHERN PRESIDIO COUNTY...
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 2968 10380 3003 10466 2969 10451 2957 10439
2935 10402 2931 10381
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:45 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 3, 1:45 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 145 PM CDT THU JUN 3 2004 .SHORT TERM... A BOUNDARY EXTENDING FROM MAIN STATIONARY FRONT ACROSS THE TX PANHANDLE IS EVIDENT PER WV IMAGERY ALONG A NE TO SW LINE FROM GARDEN CITY TO VALENTINE. ISALLOBARIC ANALYSIS AND TRENDS INDICATE THAT THIS BOUNDARY WILL PROPAGATE SEWD ACROSS THE LOWER TRANS PECOS THIS AFTERNOON. MODERATE LOW-LEVEL JET /30 KTS/ CONTINUES TO BACK INTO FEATURE...SUPPLYING AMPLE MOISTURE FOR CONVECTION. RADAR ANALYSIS SHOWS TSTMS ALREADY ERUPTING ALONG A LINE FROM FT. STOCKTON TO STERLING CITY. CURRENT SOUNDINGS INDICATE GOOD MID-LEVEL LAPSE RATES ABOVE SLIGHT INVERSION. NOT EXPECTING WIDESPREAD SEVERE THUNDERSTORMS...HOWEVER NW FLOW ALOFT WILL AID IN THE DEVELOPMENT FOR SCATTERED CONVECTION ALONG BOUNDARY INTO THIS EVENING WITH A POSSIBLE MCS DEVELOPING ACROSS OUR NE ZONES. THIS WILL ALL HANG ON EXACTLY HOW FAR SOUTH THE STATIONARY FRONT ADVANCES. WILL MENTION POSSIBILITY FOR A FEW SEVERE THUNDERSTORMS /LARGE HAIL AND DAMAGING WINDS/ FOR LATE AFTERNOON INTO EVENING HOURS ALONG/SOUTH OF SURFACE FRONTAL BOUNDARY AS CLOUD BREAKS ALLOW MOIST AIR MASS IN PLACE TO DESTABILIZE /SBCAPES 2500-3000 J/KG/. .LONG TERM... UPPER RIDGE WILL BEGIN RECEDING TO THE SOUTHWEST ON FRIDAY. BARRING ANOTHER OUTFLOW BOUNDARY AS STRONG AS LAST NIGHT/S MOVING THROUGH THE AREA...WE EXPECT THE TEMPERATURES TO REBOUND BACK INTO THE 90S OVER MOST OF THE AREA FOR FRIDAY AND THROUGH THE REMAINDER OF THE FORECAST PERIOD. LOW-LEVEL MOISTURE WILL ALSO REMAIN IN PLACE OVER THE AREA THROUGH SATURDAY. THE WARM TEMPERATURES AND MOISTURE WILL KEEP THE AREA UNSTABLE. ETA IS PICKING UP A COUPLE OF SHORTWAVES MOVING IN THE NORTHWEST FLOW AROUND THE RIDGE MOVING THROUGH THE AREA FRIDAY AFTERNOON AND NIGHT. WITH THE UNSTABLE AIR AND...LIKELY LEFTOVER BOUNDARIES IN THE AREA...AND SHORTWAVES EMBEDDED IN THE FLOW...WILL KEEP THE ISOLATED TO SCATTERED POPS GOING THROUGH TOMORROW NIGHT FOR THE NORTHERN AND WESTERN AREAS. MODELS ARE INDICATING DRIER SOUTHWEST FLOW AT 850MB SATURDAY NIGHT...SO HAVE LOWERED POPS ON SATURDAY NIGHT TO SLIGHT CHANCE OVER THE BIG BEND AND DAVIS MOUNTAINS AREA. TEMPERATURES SHOULD WARM AGAIN ON SATURDAY AS THE LOW-LEVEL THERMAL RIDGE INTENSIFIES OVER THE AREA. BEYOND SATURDAY...TEMPERATURES LOOK TO SLOWLY FALL BACK TO NEAR NORMAL READINGS THROUGH MOST OF NEXT WEEK. WILL KEEP THE ISOLATED THUNDERSTORMS GOING ON MONDAY NIGHT AS SOUTHWEST FLOW BEGINS MOVING INTO THE AREA AT 500MB AND EMBEDDED SHORTWAVES COULD HELP SET CONVECTION OFF OVER THE WESTERN COUNTIES. MOISTURE WILL ALSO STILL BE BACKED UP AGAINST THE MOUNTAINS WHICH WILL ALSO AID IN CONVECTIVE DEVELOPMENT. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 66 93 70 97 / 20 20 20 10 CARLSBAD NM 65 98 67 101 / 20 20 30 10 DRYDEN TX 73 96 74 97 / 20 10 0 10 FORT STOCKTON TX 69 97 72 100 / 20 10 10 10 GUADALUPE PASS TX 62 94 66 96 / 20 20 30 10 HOBBS NM 66 98 68 100 / 20 20 30 10 MARFA TX 60 88 62 95 / 20 20 20 10 MIDLAND INTL AIRPORT TX 67 95 70 99 / 20 20 20 10 ODESSA TX 67 96 70 99 / 20 10 20 10 WINK TX 71 101 68 105 / 20 10 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NONE. NM...NONE. && 01/20
Hazardous weather outlook, Jun 3, 3:00 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 PM CDT THU JUN 3 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-040800- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 300 PM CDT (200 PM MDT) THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. A FEW STORMS MAY BECOME SEVERE DURING THE EVENING HOURS...WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:52 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 38 min |
| Jun 3, 3:23 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 52 min |
| Jun 3, 4:12 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.